# SDR 2006FA0001075

- Difficulty date: October 11, 2006
- Submitted: November 15, 2006
- Operation: General aviation
- Aircraft: N686SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8097
- Engine: Lyc IO360A1A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: PM2401H
- Part serial: 85009210
- Condition: Failed
- Location: Engine
- Part time: 177 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE BENDIX GEAR CRACKED/SHATTERED DURING START OPERATION.  NO DAMAGE TO RING GEAR.  PART INSTALLED ON 6/23/2006.  PART REMOVED ON 10/11/2006.  THIS IS BECOMING A VERY BIG PROBLEM WITH THESE STARTERS.  (K)
